Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Fort Worth, TX

March 8, 2011Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2011, 4:40 PM CST for Lamar County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2011, 4:40 PM CST (22:40 UTC)
Expired
Mar 8, 2011, 5:45 PM CST
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 189 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 5:10 PM CSTHAIL 1Biardstown, TXPEA TO QUARTER SIZE HAIL WAS REPORTED IN BIARDSTOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 1:34 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS54 KFWD 082240
SVRFWD
TXC277-082345-
/O.NEW.KFWD.SV.W.0009.110308T2240Z-110308T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN NORTHEAST TEXAS...

* UNTIL 545 PM CST

* AT 440 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 21
  MILES SOUTHWEST OF PARIS...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARIS AROUND 505 PM
  BLOSSOM AND DEPORT AROUND 515 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
NORTHEASTERN TEXAS.

&&

LAT...LON 3341 9530 3349 9564 3348 9567 3349 9571
      3349 9578 3347 9581 3347 9585 3361 9585
      3384 9531
TIME...MOT...LOC 2240Z 253DEG 41KT 3351 9582

$$


85/NH
3 follow-up statements
329 
WWUS54 KFWD 082258
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CST TUE MAR 8 2011

TXC277-082345-
/O.CON.KFWD.SV.W.0009.000000T0000Z-110308T2345Z/
LAMAR TX-
458 PM CST TUE MAR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHERN LAMAR COUNTY...

AT 458 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
EAST OF ROXTON...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARIS AROUND 505 PM CST...
  BLOSSOM AND SUN VALLEY AROUND 515 PM CST...
  DEPORT AROUND 520 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.

&&

LAT...LON 3341 9530 3349 9564 3348 9567 3349 9571
      3349 9578 3348 9581 3364 9576 3384 9531
TIME...MOT...LOC 2258Z 255DEG 38KT 3356 9560

$$


92
905 
WWUS54 KFWD 082315
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CST TUE MAR 8 2011

TXC277-082345-
/O.CON.KFWD.SV.W.0009.000000T0000Z-110308T2345Z/
LAMAR TX-
515 PM CST TUE MAR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHEASTERN LAMAR COUNTY...

AT 515 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTH OF BLOSSOM...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEPORT AND BLOSSOM AROUND 520 PM CST...

LAT...LON 3341 9530 3348 9559 3349 9574 3365 9547
      3369 9530
TIME...MOT...LOC 2315Z 260DEG 37KT 3358 9540

$$
411 
WWUS54 KFWD 082339
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
539 PM CST TUE MAR 8 2011

TXC277-082349-
/O.EXP.KFWD.SV.W.0009.000000T0000Z-110308T2345Z/
LAMAR TX-
539 PM CST TUE MAR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY
EXPIRES AT 545 PM CST...

AT 539 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

LAT...LON 3341 9530 3348 9559 3349 9574 3365 9547
      3369 9530
TIME...MOT...LOC 2339Z 260DEG 37KT 3362 9511

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:38 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 8, 3:38 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CST TUE MAR 8 2011

.DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE EASTERN HALF OF
NORTH TEXAS THIS EVENING AS A DRYLINE AND COLD FRONT MOVES ACROSS
THE REGION. THE BEST CHANCE FOR SEVERE STORMS WILL BE GENERALLY
EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 WHERE THE BEST
INSTABILITY AND UPPER DYNAMICS WILL BE. HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY HAZARDS. HOWEVER...LOW LEVEL SHEAR WILL BE
SUFFICIENT TO SUPPORT SOME ROTATING STORMS WITH SOME TORNADO
POTENTIAL. THUNDERSTORMS WILL END FROM WEST TO EAST THROUGH THE
NIGHT AS DRIER AND MORE SUBSIDENT AIR MOVES IN FROM THE WEST
BEHIND A PASSING SHORT WAVE. SURFACE HIGH PRESSURE WILL BUILD
SOUTHWARD ACROSS THE PLAINS ON WEDNESDAY...BRINGING DRIER AND MUCH
COOLER AIR.

THE REMAINDER OF THE WEEK THROUGH THE WEEKEND WILL BE RAIN-FREE
WITH A WARMING TREND AS AN UPPER LEVEL RIDGE BUILDS EASTWARD
ACROSS THE PLAINS. LOW LEVEL MOISTURE WILL NOT RETURN UNTIL FRIDAY
WHEN A SURFACE LOW DEVELOPS LEE OF THE ROCKIES. THE NEXT CHANCE OF
RAIN WILL NOT ARRIVE UNTIL LATE SUNDAY/MONDAY WHEN A SHORT WAVE
TROUGH AND ASSOCIATED COLD FRONT MOVES ACROSS THE REGION. THE
SYSTEM IS PROGGED BY THE ECMFW AND THE GFS TO BE FAST MOVING WITH
UPPER LEVEL RIDGING EXPECTED BY TUESDAY.

TEMPERATURES WILL BE ON THE COOL SIDE TONIGHT THROUGH THURSDAY
MORNING WITH LOWS IN THE 30S AND 40S AND HIGHS MAINLY IN THE 60S.
IT DOES NOT APPEAR THAT ANY SITES WILL SEE FREEZING TEMPERATURE
BEHIND THIS COLD FRONT. HIGH TEMPERATURES WILL WARM INTO THE
MIDDLE 60S TO LOWER 70S THURSDAY AFTERNOON WITH HIGHS FRIDAY
THROUGH SUNDAY GENERALLY IN THE 70S. LOW TEMPS THURSDAY MORNING
THROUGH SUNDAY WILL BE IN THE 40S AND LOWER 50S. TEMPERATURES WILL
ONLY COOL SLIGHTLY SUNDAY NIGHT AND MONDAY.

FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED ACROSS THE WESTERN
COUNTIES OF NORTH TEXAS FOR THE NEXT COUPLE OF HOURS WEST OF THE
DRY LINE. THEREFORE...WILL KEEP THE RED FLAG WARNING IN PLACE
THROUGH 6 PM. WIND SPEEDS SHOULD DECREASE SOME AFTER SUNSET AND
RELATIVE HUMIDITIES WILL SLOWLY INCREASE.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  43  65  42  69  46 /  40   0   0   0   0
WACO, TX              45  69  39  71  44 /  20   0   0   0   0
PARIS, TX             41  61  37  63  40 /  50   0   0   0   0
DENTON, TX            40  65  38  69  44 /  30   0   0   0   0
MCKINNEY, TX          42  63  35  67  43 /  50   0   0   0   0
DALLAS, TX            43  65  43  68  46 /  50   0   0   0   0
TERRELL, TX           43  64  39  67  42 /  50   0   0   0   0
CORSICANA, TX         47  65  41  68  45 /  50   0   0   0   0
TEMPLE, TX            43  68  39  72  43 /  20   0   0   0   0
MINERAL WELLS, TX     39  70  36  72  41 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ100-101-115-
116-129-130-141.

&&

84/79
Hazardous weather outlook, Mar 8, 2:41 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CST TUE MAR 8 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
241 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING
ALONG AND EAST OF A LINE FROM BOWIE TO LAMPASAS. THE BEST CHANCE OF
THUNDERSTORMS WILL BE ALONG AND EAST OF INTERSTATE 35 WHERE
ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS. THE
PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...BUT AN ISOLATED TORNADO IS POSSIBLE.

A RED FLAG WARNING IS IN EFFECT THROUGH 6PM ALONG AND WEST
OF A JACKSBORO TO STEPHENVILLE TO COMANCHE LINE. SOUTH OF THIS
AREA...HIGH FIRE WEATHER CONDITIONS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF INTERSTATE 35.

In the hours before

Local storm report, Mar 8, 4:02 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CST TUE MAR 08 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             4 NE BONHAM             33.62N  96.13W
03/08/2011  E1.75 INCH       FANNIN             TX   TRAINED SPOTTER
Local storm report, Mar 8, 4:02 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CST TUE MAR 08 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             4 NE BONHAM             33.62N  96.13W
03/08/2011  E1.75 INCH       FANNIN             TX   TRAINED SPOTTER
Local storm report, Mar 8, 4:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CST TUE MAR 08 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             1 N WINDOM              33.58N  96.00W
03/08/2011  E2.75 INCH       FANNIN             TX   TRAINED SPOTTER
Local storm report, Mar 8, 4:16 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CST TUE MAR 08 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     BROOKSTON               33.62N  95.70W
03/08/2011                   LAMAR              TX   AMATEUR RADIO
Local storm report, Mar 8, 4:23 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 PM CST TUE MAR 08 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             3 NW PARIS              33.68N  95.57W
03/08/2011  E1.00 INCH       LAMAR              TX   EMERGENCY MNGR

            AT FM 2820 AND FM 79
Local storm report, Mar 8, 4:25 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CST TUE MAR 08 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             2 W PARIS               33.65N  95.56W
03/08/2011  E0.88 INCH       LAMAR              TX   AMATEUR RADIO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 1:51 PM CSTSpecial Weather StatementFWDCooke24 min
Mar 8, 2:14 PM CSTSpecial Weather StatementFWDGrayson31 min
Mar 8, 2:36 PM CSTSpecial Weather StatementFWDDenton24 min
Mar 8, 2:45 PM CSTSpecial Weather StatementFWDGrayson30 min
Mar 8, 3:06 PM CSTSevere Thunderstorm WarningFWDFannin, Grayson54 min
Mar 8, 3:15 PM CSTSpecial Weather StatementFWDDallas30 min
Mar 8, 3:50 PM CSTSevere Thunderstorm WarningFWDFannin, Lamar55 min
Mar 8, 3:53 PM CSTTornado WarningFWDFannin, Lamar52 min
Mar 8, 4:41 PM CSTSpecial Weather StatementFWDHunt34 min
Mar 8, 5:09 PM CSTSpecial Weather StatementFWDHunt36 min
Mar 8, 5:38 PM CSTSpecial Weather StatementFWDDelta, Hunt, Rockwall37 min
Mar 8, 5:56 PM CSTSevere Thunderstorm WarningFWDHopkins64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.